Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 59, NWS Albuquerque, NM

June 10, 2008De Baca County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 10, 2008, 4:00 PM MDT for De Baca County, Roosevelt County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2008, 4:00 PM MDT (22:00 UTC)
Expired
Jun 10, 2008, 4:45 PM MDT
In force
45 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties De Baca County, NM, Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 59 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1037 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:57 PM MDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 10, 2:57 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT TUE JUN 10 2008

.DISCUSSION...
WATCHING E PLAINS REGION CLOSELY DUE TO A VERY FEW CELLS
STRUGGLING TO HOLD ONTO LIFE ONCE THEY DO FORM. THIS IS
OCCURRING...AS OF THIS WRITING...NEAR AND JUST W OF PECOS VALLEY.
BUT THE ENVIRONMENT SINCE NOON HAS BEEN MIXING MORE AND MORE AND
WINDS HAVE BEEN SLOWLY VEERING FROM S AND SE TO SSW AND
SW...INTRODUCING EVEN DRIER LOW LEVEL AIR INTO THE MIX AND
LESSENING THE POTENTIAL OF SIGNIFICANT STORM RELATIVE INFLOW TO
ANY STORMS THAT DO MANAGE TO FIRE. TWO TO THREE CELLS HAVE FLARED
UP JUST BEFORE THIS PRODUCT ISSUANCE SO WILL INTRODUCE LOW POPS TO
AREA NEAR AND E OF ROUGHLY A TUCUMCARI TO DUNKEN LINE FOR THIS
EVENING. AFTER THIS IT LOOKS DRY THROUGH AT LEAST FRI. WILL KEEP
THE LOW POPS IN THE E AS INHERITED. BIGGEST STORY WILL LIKELY BE
THE INCREASED WINDS FOR WED AND WIND ADVISORIES PLUS RED FLAG
WARNINGS ALREADY OUT FOR WED AND CONTINUING FOR AWHILE INTO THIS
EVENING...DETAILS BELOW AND IN THE RESPECTIVE PRODUCTS.

&&

.AVIATION...
BROAD VFR CIGS AND VIZ ACROSS NORTH AND CENTRAL NEW MEXICO THROUGH
NEXT 24 HOURS. SOME LOW CLOUD INCURSION POSSIBLE ALONG INTERSTATE 40
CORRIDOR POKING WESTWARD FROM TEXAS LINE...BUT NOT EXPECTING MVFR OR
IFR CIGS AS FAR EAST AS KTCC. TAF AT KTCC WRITTEN WITH SCT015
PLACEHOLDER FOR ANY SCRAPS OF LOW CLOUD BTWN 11Z AND 15Z. DEEPENING
LOW PRESSURE OVER EASTERN NEW MEXICO AS LARGE WEATHER SYSTEM WITH
STRONG WINDS ALOFT APPROACHES THE FOUR CORNERS WILL RESULT IN EARLY
START AND LATE ENDING TO STRONG SOUTHWEST WINDS ACROSS THE
STATE...WITH GUSTS REACHING 55 MPH EAST OF THE CENTRAL MOUNTAINS AND
OVER THE NORTHEAST PLAINS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. SHY

&&

.FIRE WEATHER...
ONGOING RED FLAG CONDITIONS THIS AFTERNOON CONTINUING EARLY THIS
EVENING BEFORE VERY MODEST HUMIDITY RECOVERY ABOVE 15 PCT SHUTS THIS
ONE DOWN. WITH POOR HUMIDITY RECOVERY...WIDESPREAD WIND SPEED
INCREASE ON WEDNESDAY AS LOW PRESSURE DEEPENS OVER EASTERN NEW
MEXICO AND RAPID WIND SPEED INCREASES ALOFT IN ADVANCE OF TROUGH
SWEEPING TOWARD THE FOUR CORNERS...FIRE WX WATCH WILL GO UP TO RED
FLAG WARNING FOR WEDNESDAY FOR ALL NORTH AND CENTRAL NEW MEXICO
ZONES. COLD FRONT SWEEPING FROM NORTHWEST TO SOUTHEAST WILL PROVIDE
WIND DIRECTIONAL SHIFT TO WEST AND NORTHWEST AS WELL AS LOCAL BOOST
IN WIND SPEEDS AND GUSTS AS THE FRONT MOVES THROUGH DURING THE DAY
ON WEDNESDAY. ANOTHER ROUND OF GUSTY WINDS IN THE FORECAST FOR
THURSDAY FOR THE NORTHEAST HIGHLANDS AND PLAINS...THE EASTERN
PLAINS...AND PORTIONS OF THE CENTRAL MOUNTAIN CHAIN...COMBINED WITH
LOW HUMIDITIES WILL FORM BASIS FOR FIRE WEATHER WATCH STARTING LATE
MORNING AND ENDING MID EVENING. RIDGE BUILDING IN FOR THE WEEKEND
WILL EASE TEMPERATURES UPWARD...CONTINUE DRY CONDITIONS...AND EASE
ON WIND SPEEDS HEADING INTO THE WEEKEND. DRY LINE OVER TEXAS
PANHANDLE WILL SLOSH WESTWARD DURING THE WEEKEND AND SUPPORT SOME
ISOLATED AFTERNOON THUNDERSTORMS OVER THE EASTERN THIRD OF THE STATE
AND CLOSE TO THE TEXAS BORDER.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  53  82  44  80 /   0   0   0   0
GALLUP..........................  47  82  38  79 /   0   0   0   0
GRANTS..........................  47  86  40  83 /   0   0   0   0
GLENWOOD........................  51  92  46  89 /   0   0   0   0
CHAMA...........................  40  68  33  68 /   0   0   0   0
LOS ALAMOS......................  51  82  43  75 /   0   0   0   0
RED RIVER.......................  40  67  31  64 /   0   0   0   0
TAOS............................  47  82  42  77 /   0   0   0   0
SANTA FE........................  52  83  46  78 /   0   0   0   0
SANTA FE AIRPORT................  53  87  47  80 /   0   0   0   0
ESPANOLA........................  49  89  44  84 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  64  91  60  85 /   0   0   0   0
ALBUQUERQUE VALLEY..............  57  92  53  86 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  61  89  54  85 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  62  91  57  92 /   0   0   0   0
SOCORRO.........................  61  93  56  89 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  54  83  50  81 /   0   0   0   0
MORIARTY/ESTANCIA...............  52  85  46  82 /   0   0   0   0
CARRIZOZO.......................  61  95  58  92 /   0   0   0   0
RUIDOSO.........................  57  88  56  84 /   0   0   0   0
RATON...........................  52  87  44  77 /   5   5   5   5
LAS VEGAS.......................  53  86  48  78 /   0   0   0   0
ROY.............................  57  88  51  78 /   5   5   5   5
CLAYTON.........................  61  92  53  81 /   5   5   5   5
SANTA ROSA......................  60  96  54  90 /   5   0   0   0
TUCUMCARI.......................  67 100  59  91 /  10   5   5   5
FORT SUMNER.....................  66  96  60  92 /  10   5   5   5
CLOVIS..........................  65 100  60  92 /  10   5   5   5
PORTALES........................  65 100  60  95 /  10   5   5   5
ROSWELL.........................  67 105  65 100 /  10   5   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101>109.

RED FLAG WARNING FROM 10 AM TO 10 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...NMZ101>109.

WIND ADVISORY FROM 10 AM TO 8 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ002>007-009>013-016>018-021.

WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ002-004>008-010>013.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-107-108.

&&

43/SHY
Hazardous weather outlook, Jun 10, 3:07 PM MDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
307 PM MDT TUE JUN 10 2008

NMZ001>021-026-111200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
307 PM MDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR ALL OF NORTHERN AND CENTRAL
NEW MEXICO THROUGH 10 PM MDT THIS EVENING. WHERE LOW HUMIDITIES
COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS. A WIND ADVISORY CONTINUES THROUGH 8 PM MDT FOR THE
WESTERN AND NORTHERN MOUNTAINS...THE CENTRAL MOUNTAIN CHAIN...THE
NORTHEAST HIGHLANDS AND THE EASTERN AND NORTHEASTERN PLAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR ALL OF NORTHERN AND CENTRAL
NEW MEXICO FROM LATE WEDNESDAY MORNING THROUGH LATE WEDNESDAY
EVENING. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW. A WIND ADVISORY FOR GUSTS TO 55 MPH IS IN EFFECT
FROM LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING FOR
MUCH OF NEW MEXICO FROM THE MIDDLE RIO GRANDE VALLEY AND NORTHERN
MOUNTAINS EASTWARD.

FOR THURSDAY...A FIRE WEATHER WATCH IS IN EFFECT FOR THE NORTHEAST
HIGHLANDS AND NORTHEAST PLAINS...THE EAST CENTRAL PLAINS...AND
PORTIONS OF THE CENTRAL MOUNTAIN CHAIN FROM LATE THURSDAY MORNING
THROUGH EARLY THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES.

HAZARDOUS WEATHER IS NOT EXECUTED ON FRIDAY.

FOR SATURDAY THROUGH MONDAY...THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW. HOWEVER...AFTERNOON THUNDERSTORMS WITH
GUSTY WINDS AND POSSIBLE HAIL MAY DEVELOP EACH DAY OVER THE
EASTERN AND NORTHEAST PLAINS...AND CLOSER TO THE TEXAS BORDER.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT SIGNIFICANT MEASURED WIND SPEEDS OR WILDFIRE BREAKOUTS FOR
THE REMAINDER OF THIS AFTERNOON AND THROUGH THE DAY ON WEDNESDAY.

SHY

In the hours before

Special weather statement, Jun 10, 3:03 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 PM MDT TUE JUN 10 2008

NMZ019-102130-
CHAVES COUNTY PLAINS-
303 PM MDT TUE JUN 10 2008

...STRONG THUNDERSTORM AFFECTING CHAVES COUNTY...

AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES NORTHWEST OF ROSWELL.
MOVEMENT WAS NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL CHAVES
COUNTY.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

50
Special weather statement, Jun 10, 3:20 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT TUE JUN 10 2008

NMZ018-020-102200-
DE BACA COUNTY-ROOSEVELT COUNTY-
320 PM MDT TUE JUN 10 2008

...STRONG THUNDERSTORM MOVING OVER EASTERN DEBACA COUNTY...

AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 18 MILES SOUTH OF FORT SUMNER.
MOVEMENT WAS NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE TAIBAN.

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:00 PM MDTFire Weather WatchABQHarding, San Miguel, Union37 hr
Jun 10, 3:00 PM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more29 hr
Jun 10, 3:00 PM MDTWind AdvisoryABQ29 hr
Jun 10, 3:26 PM MDTSevere Thunderstorm WarningABQDe Baca34 min
Jun 10, 5:35 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt35 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.